Discussions By Condition: Skin conditions

Spreading rash; antibiotics not working.

Posted In: Skin conditions 6 Replies
  • Posted By: Anonymous
  • July 30, 2010
  • 06:46 AM

One day about a month ago, I noticed a rash on my right shin. It didn't itch, and it started out pale. Now, these red dots have appeared all over my body, mostly on my stomach, lower back, front pubic area and the backs of my thighs. It itches from time to time, but it didn't itch at first. I assume the reason it's itching now is because each red patch has become very dry and scaly.

The red splotches are slightly raised, yet flat. They are dry, flaky, and the same shade of red all the way through. I've included pictures of my stomach and back for reference.



I went to a doctor a couple of weeks ago and he said he was almost positive it was an allergic reaction to something. I got a steroid shot and was prescribed Prednisone and Allegra, both of which have not helped me and now the rash is worse than ever. This leads me to believe that either 1) this is not an allergy rash or 2) I keep coming into contact with whatever it is that I'm allergic to, without knowing.

I know people can develop allergies naturally over the course of their lives, but I just want to know if anyone has any ideas as to if it is indeed an allergy rash or if it looks like something else.

If you have any insight at all, please reply. I feel disgusting when I look in the mirror, and I'd really like to get rid of this as soon as possible. Thanks in advance.

Reply Flag this Discussion

6 Replies:

  • It looks like Pityriasis Rosea. I had this two years ago. There was nothing the doctor could do. Lasted a few months and then went away. Good luck, hope you feel better soon.http://en.wikipedia.org/wiki/Pityriasis_rosea
    Anonymous 42,789 Replies
    • August 29, 2010
    • 06:09 AM
    • 0
    Flag this Response
  • Although this topic is dated a year ago, I am in dire need to find out what this rash is. I have the exact same thing, exact same areas, exact same symptoms. I have no insurance and am desperate to find out if this is life-threatening or in need of medical attention.If someone knows FOR CERTAIN what this is, or is at least 90% sure on their own account and diagnosis, I will greatly appreciate it. Thank you.
    jessamarie1 1 Replies
    • August 17, 2011
    • 08:19 PM
    • 0
    Flag this Response
  • Hello I was wondering if this had been figured out also I have had mine for almost a year and don't have insurance either to go to the dr
    tnleiferman1993 1 Replies
    • December 17, 2013
    • 02:54 PM
    • 0
    Flag this Response
  • I started with a cluster rash that eventually went away but now I have only one medium size spot red around n whitish yellowish center circular spot on my inner arm near elbow yesterday I noticed from 15-20 plain red spots on back chest n tummy small red spots it seems the more red spots that appear the sicker I get currently I'm now battling a severe cold n or sinus infection please help.again in last few hours they have spread further.I've had chicken pox n it's not ringworm.any advice is helpful ty.Yes I have a scheduled doc appt but I'm completely miserable :-(
    Symplycty 1 Replies
    • December 28, 2013
    • 03:34 AM
    • 0
    Flag this Response
  • Hey have u figured out what is it? Bcos i think i have the same symptoms as u and its really stressing me out..
    Anonymous 1 Replies
    • December 18, 2014
    • 02:26 AM
    • 0
    Flag this Response
  • Has the doctor asked you to stop eating milk products or specific fruits...there chances that certain foods do cause allergies..
    stuartkneen 1 Replies
    • February 26, 2015
    • 07:04 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?